Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Quad Cities, IA

June 22, 2007Benton County, Iowa County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2007, 4:41 PM CDT for Benton County, Iowa County, Iowa. It was in force for 9 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2007, 4:41 PM CDT (21:41 UTC)
Expired
Jun 23, 2007, 1:30 AM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

Counties Benton County, IA, Iowa County, IA

The radar

The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:50 PM CDTHEAVY RAIN 2.25Belle Plaine, IARAIN AMOUNT HAS FALLEN SINCE 400 PM.
Jun 22, 4:58 PM CDTFLASH FLOOD1 N Belle Plaine, IAWATER COVERING HIGHWAY 21
Jun 22, 5:22 PM CDTFLASH FLOODBelle Plaine, IAMANY STREETS FLOODED IN CITY - SEWERS BACKING UP INTO HOMES
Jun 22, 5:29 PM CDTHEAVY RAIN 4.25Belle Plaine, IARAIN FALL TOTAL SINCE 4 PM...IT IS STILL RAINING
Jun 22, 5:58 PM CDTFLASH FLOODBlairstown, IAWATER OVER THE ROAD AT 21ST AVE. MANY OTHER STREETS ARE FLOODED.
Jun 22, 6:01 PM CDTFLASH FLOOD1 S Belle Plaine, IAAREAS OF HWY 21 COVERED WITH WATER UP TO 2 FEET DEEP
Jun 22, 6:15 PM CDTHEAVY RAIN 4.07Belle Plaine, IARAINFALL AS OF 6 PM.
Jun 22, 6:34 PM CDTFLASH FLOODMarengo, IAMUCH FLOODING IN TOWN. TRAFFIC STOPPED ON HWY 6 DUE TO STORMWATER RUNOFF OUT OF A DEVELOPMENT AREA.
Jun 22, 6:39 PM CDTHEAVY RAIN 32 W Parnell, IA
Jun 22, 6:53 PM CDTFLASH FLOODLadora, IAHWY6 IS COVERED WITH WATER
Jun 22, 6:53 PM CDTHEAVY RAIN 4.5Ladora, IARAINFALL SINCE 4 PM...TOTAL FOR THE DAY SO FAR 6 INCHES
Jun 22, 6:59 PM CDTFLASH FLOODMarengo, IAWIDEPSREAD MAJOR FLOODING...WATER OVER HIGHWAYS AND MANY ROADS CLOSED/IMPASSABLE. SANDBAGGING ONGOING AND FLOODING WORSE THAN 1993 AND PAST 40+ YEARS. HEAVY RAIN CONTINUES.
Jun 22, 7:39 PM CDTHEAVY RAIN 0.9Vinton, IARAINFALL SINCE ABOUT 3 PM.
Jun 22, 8:00 PM CDTHEAVY RAIN 5.5Belle Plaine, IA5.50 SINCE 4 PM, 7.25 INCHES SINCE THIS AM.
Jun 22, 8:42 PM CDTFLASH FLOODMarengo, IATHE CITY OF MARENGO IS COVERED WITH WATER. HIGHWAY 6 IS CLOSED. SOME TRUCKS ARE PERFORMING SWIFT-WATER RESCUES AT THIS TIME. RELAYED BY KGAN TV.
Jun 22, 9:15 PM CDTFLASH FLOODMarengo, IAIOWA COUNTY SHERIFF OFFICE CONFIRMS THAT ALL OF MARENGO IS FLOODED AND SOME HIGHWAYS ACROSS THE COUNTY ARE FLOODED.
Jun 22, 10:28 PM CDTHEAVY RAIN 5.95Ladora, IATOTAL RAINFALL SINCE 7 AM. 4.25 INCHES FELL BETWEEN 5 PM AND 8 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 222143
FFWDVN
IAC011-095-230630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 PM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF VINTON...
  IOWA COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MARENGO...

* UNTIL 130 AM CDT SATURDAY

* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS 
  INDICATING VERY HEAVY RAIN PRODUCING THUNDERSTORMS MOVING EAST 
  ACROSS PORTIONS OF SOUTHWEST BENTON AND NORTHERN IOWA COUNTIES.
  ADDITIONAL STORMS WERE LOCATED BACK INTO NORTH CENTRAL IOWA AND 
  WILL MOVE ACROSS THE WARNED AREA OVER THE NEXT SEVERAL HOURS WITH 
  AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. THESE AREAS ARE 
  ALREADY RAIN SOAKED FROM VERY HEAVY RAIN THIS MORNING AND CAN NOT 
  TAKE MUCH MORE RAINFALL WITHOUT PRODUCING FLASH FLOODING.

* AT 428 PM CDT...A TRAINED WEATHER SPOTTER IN BELLE PLAINE REPORTED 
  1 INCH OF RAINFALL IN 20 MINUTES FROM THESE THUNDERSTORMS OVER THE
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN  
  HORNE...BLAIRSTOWN SHELLSBURG AND GARRISON

ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED.

FLASH FLOODING IS LIKELY ON PRAIRIE AND BIG BEAR CREEKS.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4164 9225 4164 9186 4222 9187 4222 9226

$$

12
2 follow-up statements
000 
WGUS73 KDVN 222252
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
540 PM CDT FRI JUN 22 2007

IAC011-095-230630-
BENTON IA-IOWA IA-
540 PM CDT FRI JUN 22 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT SATURDAY
FOR IOWA AND BENTON COUNTIES...

AT 530 PM CDT...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT 
REPORTED WIDESPREAD STREET FLOODING...ALONG WITH SEWERS BACKING UP 
INTO HOUSES IN BELLE PLAINE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...VAN 
HORNE...BELLE PLAINE...CONROY...WILLIAMSBURG...KEYSTONE...GARRISON 
AND ATKINS.

SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL...WILL 
PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN MUCH OF IOWA 
COUNTY THROUGH 8 PM. OTHER STORMS MOVING OUT OF NORTH CENTRAL IOWA 
WILL IMPACT THE WARNED AREA WITH ADDITIONAL RAINFALL THROUGH AT 
LEAST 10 PM THIS EVENING.

FLASH FLOODING MEANS WATER WILL RISE RAPIDLY TO LEVELS CAUSING A
THREAT TO LIFE AND PROPERTY. TAKE IMMEDIATE PRECAUTIONS.

FLASH FLOODING IS LIKELY ON OLD MANS AND CLEAR CREEKS.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR EASTERN IOWA.

LAT...LON 4164 9225 4164 9186 4222 9187 4222 9226

$$

12
000 
WGUS73 KDVN 230209
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT FRI JUN 22 2007

IAC011-095-230630-
BENTON IA-IOWA IA-
858 PM CDT FRI JUN 22 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR IOWA
AND BENTON COUNTIES...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
WIDESPREAD MODERATE TO HEAVY RAINFALL STILL MOVING EAST OVER THE 
WARNED AREA.  AN ADDITIONAL INCH OF RAINFALL MAY FALL THOUGH 11 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARENGO...VAN
HORNE...BELLE PLAINE...SHELLSBURG...NEWHALL...KEYSTONE...GARRISON 
AND ATKINS.

SUBSTANTIAL FLOODING WAS ONGOING IN PORTIONS OF SOUTHERN BENTON AND 
MUCH OF IOWA COUNTY. AT 842 PM CDT...LOCAL MEDIA REPORTED THAT THE 
CITY OF MARENGO WAS INUNDATED BY FLOOD WATER...AND THAT HIGHWAY 6 
WAS CLOSED NEAR MARENGO. IS WAS REPORTED THAT THE CITY WAS USING 
TRUCKS TO HELP PERFORM SWIFT-WATER RESCUES. OFFICIALS WERE 
REQUESTING THAT PEOPLE STAY AWAY FROM THE MARENGO VICINITY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4164 9225 4164 9186 4222 9187 4222 9226

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:38 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 22, 3:38 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT FRI JUN 22 2007

.SYNOPSIS...
KEY MESOSCALE FEATURE THIS EVENING IS THE SURFACE BOUNDARY
ROUGHLY LAYING ALONG A LINE FROM NORTH OF AMES TO THE QUAD CITIES
AREA. THUNDERSTORMS ARE FIRING ALONG THIS BOUNDARY IN CENTRAL
IOWA WITHIN AN INSTABILITY AXIS AND AHEAD OF A VERY SLOW MOVING
MID-LEVEL SHORT WAVE TROUGH LOCATED OVER NORTHWEST IA.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
MAIN FORECAST CONCERN IN THIS TIME FRAME IS PRECIP AMOUNTS...
THOUGH MODEST CHANCES FOR SEVERE WEATHER EXIST WEST OF THE
MISSISSIPPI RIVER THIS EVENING.

HAVE ISSUED A FLASH FLOOD WATCH FOR TONIGHT AND EARLY SATURDAY DUE
TO THE COMBINATION OF RAINFALL TODAY AND THE CONTINUED THREAT OF
HEAVY RAIN THROUGH THE NIGHT. PRECIPITABLE WATERS ARE SUFFICIENTLY
HIGH TO SUPPORT THE FLOOD THREAT. AREAS WHERE FLOODING OCCURRED
TODAY WOULD NEED LITTLE RAINFALL TO RE-FLOOD. THE SURFACE
BOUNDARY...WHICH SHOULD HELP FOCUS CONVECTION (EITHER SURFACE-
BASED NEAR THE BOUNDARY THIS EVENING...OR ELEVATED STORMS LATER
TONIGHT) IS ORIENTED GENERALLY ALONG THE MEAN UPPER LEVEL FLOW
SUGGESTING A POTENTIAL FOR TRAINING THUNDERSTORMS.

ONLY DOWNSIDE TO THE THREAT IS THE LACK OF A FOCUSED LOW-LEVEL
JET...THOUGH MODELS INDICATE A CLOSED 850MB LOW DRIFTING ACROSS
THE AREA TONIGHT WHICH SHOULD PROVIDE SUFFICIENT LOW-LEVEL
CONVERGENCE TO MAINTAIN THE STORM THREAT. THE MODELS SUGGEST
PRECIP LINGERS THROUGH PART OF THE DAY TOMORROW...BEFORE DRIER AIR
BEGINS TO SLOWLY PUSH INTO THE REGION TOMORROW NIGHT.

.LONG TERM...SUNDAY THROUGH FRIDAY...
BASIC THEME DURING THIS TIME FRAME WILL BE SEASONALLY WARM AND
HUMID AND...OTHER THAN A CHANCE OF THUNDERSTORMS LATE TUESDAY INTO
WEDNESDAY...DRY. WHILE THE MAIN STORM TRACK IS GENERALLY NORTH OF
THE CWA...THE GFS AND UKMET DROP A FRONT AND BRING A WEAK 500MB
TROUGH ACROSS THE AREA WEDNESDAY. WITH SUFFICIENT MOISTURE ALREADY
IN PLACE...MODEST POPS ARE JUSTIFIED.  WOLF

&&

.AVIATION...
ALL TAF SITES HAVE FINALLY BROKEN INTO MVFR OR BETTER CIGS...WITH
CID/MLI STILL PERSISTING MVFR AND DBQ/BRL NOW VFR.  EXPECT A PERIOD
OF VFR CONDITIONS WITH SCT015-025 BKN 040-100 DECKS UNTIL EVENING.
PERIODS OF TSRA WILL AGAIN IMPACT SOME OR ALL TAF SITES
TONIGHT...WITH INTERMITTENT DROPS IN VIS WITH HEAVIER SHRA AS WELL
AS LIGHTNING AND THE CHANCE OF GUSTY WINDS SHOULD ANY TSRA PASS
DIRECTLY OVER THE TAF SITES.  CIGS AND POSSIBLY VIS SHOULD AGAIN
DROP IN WAKE OF THE TSRA TO IFR CONDITIONS AS REMNANT SHRA/TSRA
WORKS ACROSS THE AREA THROUGH THE EARLY MORNING HOURS...FOLLOWED BY
GRADUALLY LIFTING CIGS/VIS THROUGH MIDDAY TOMORROW.  MAYES

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
     MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES
     MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
     JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
     MORNING FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO
     DAVIESS-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
     WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
     MORNING FOR CLARK-SCOTLAND.

&&

WOLF/MAYES
Hazardous weather outlook, Jun 22, 5:32 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 AM CDT FRI JUN 22 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
532 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
OUTLOOK AREA TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD THIS MORNING MAINLY
OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. THE THUNDERSTORMS WILL BRING
TORRENTIAL DOWNPOURS WHILE MOVING OVER SOME OF THE SAME AREAS
REPEATEDLY...THEREBY ENHANCING THE POTENTIAL FOR FLASH FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF
IOWA AND WEST CENTRAL ILLINOIS ROUGHLY ALONG AND SOUTH OF A LINE
FROM CEDAR RAPIDS...TO MUSCATINE...TO ALEDO. ALONG WITH THE
POTENTIAL FOR FLASH FLOODING...THE STORMS WILL BRING FREQUENT AND
DANGEROUS LIGHTNING AND POSSIBLY STRONG WIND GUSTS BETWEEN 30 AND
50 MPH.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS
OF WESTERN AND CENTRAL IOWA THIS AFTERNOON...AND MOVE BACK ACROSS
THE OUTLOOK AREA MID TO LATE AFTERNOON AND TONIGHT. IF ENOUGH
CLEARING AND SUBSEQUENT DESTABILIZATION CAN OCCUR AHEAD OF THESE
STORMS THEN A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH
THE MAIN THREATS BEING LARGE HAIL TO UP TO NICKEL SIZE AND DAMAGING
STRAIGHT LINE WINDS AROUND 60 MPH. THE STORMS WILL ALSO BE CAPABLE
OF PRODUCING FREQUENT AND DANGEROUS LIGHTNING...AND LOCALLY HEAVY
RAINFALL LEADING TO POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE STORM PREDICTION
CENTER HAS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS
AND NORTHEAST MISSOURI OUTLOOKED IN A SLIGHT RISK OF SEVERE
WEATHER.

MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...BUT IT
IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY
REPORTS OF DAMAGING WINDS...LARGE HAIL OR HEAVY RAINFALL IN EXCESS
OF 1 INCH AND ASSOCIATED FLOODING TO THE NATIONAL WEATHER SERVICE
IN THE QUAD CITIES WILL BE GREATLY APPRECIATED.

In the hours before

Local storm report, Jun 22, 3:54 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HEAVY RAIN       5 SE IOWA CITY          41.61N 91.47W
06/22/2007  M6.02 INCH       JOHNSON            IA   CO-OP OBSERVER

            WASTE WATER TREATMENT PLANT ON NAPOLEON STREET SOUTHEAST,
            NEAR SOCCER FIELDS.

&&

ELLIOTT
Local storm report, Jun 22, 3:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HEAVY RAIN       5 SE IOWA CITY          41.61N 91.47W
06/22/2007  M6.02 INCH       JOHNSON            IA   CO-OP OBSERVER

            WASTE WATER TREATMENT PLANT ON NAPOLEON STREET SOUTHEAST,
            NEAR SOCCER FIELDS. FELL IN PAST 24 HOURS.

&&

ELLIOTT
Local storm report, Jun 22, 4:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      5 NE WAPELLO            41.23N 91.12W
06/22/2007                   LOUISA             IA   TRAINED SPOTTER

            5.09 INCHES OF RAIN FELL BETWEEN 8PM THURSDAY AND 930 AM
            FRIDAY

&&

15
Local storm report, Jun 22, 4:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
06/22/2007  E3.00 INCH       WASHINGTON         IA   TRAINED SPOTTER

            HEAVY RAIN LAST NIGHT HAS CAUSED TRIBUTARIES FEEDING
            CROOKED CREEK, WEST OF WASHINGTON, TO RISE.

&&

15
Local storm report, Jun 22, 4:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       BELLE PLAINE            41.90N 92.27W
06/22/2007  M1.00 INCH       BENTON             IA   TRAINED SPOTTER

            FELL IN 20 MINUTES, FROM 400 PM TO 420 PM.

&&

ELLIOTT
Special weather statement, Jun 22, 4:31 PM CDT, 10 minutes before
IAZ051-063-222230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 PM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     BENTON AND IOWA

INCLUDING THE FOLLOWING LOCATIONS
     AMANA...ATKINS...BELLE PLAINE...BLAIRSTOWN...CONROY...
     GARRISON...KEYSTONE...LADORA...LUZERNE...MARENGO...MOUNT
     AUBURN...NEWHALL...NORWAY...PARNELL...SHELLSBURG...URBANA...VAN
     HORNE...VINTON AND WILLIAMSBURG

AT 429 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF BLAIRSTOWN...OR ABOUT 10 MILES
NORTH OF MARENGO...MOVING EAST AT 30 MPH.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING UP TO PEA SIZE HAIL AND
WINDS GUSTING TO AROUND 40 MPH.  THE STORM IS INTENSIFYING AS IT
MOVES INTO THE AREA.  IN ADDITION...TORRENTIAL RAINS MAY FALL IN THE
NEXT HOUR.  AT 420 PM...A TRAINED SPOTTER IN BELLE PLAINE REPORTED 1
INCH OF RAIN IN 20 MINUTES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR EASTERN IOWA.

MAYES

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:23 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson67 min
Jun 21, 7:38 PM CDTSevere Thunderstorm WarningDVNJohnson, Louisa, Muscatine, Washington52 min
Jun 21, 8:07 PM CDTSevere Thunderstorm WarningDVNScott38 min
Jun 21, 8:22 PM CDTSevere Thunderstorm WarningDVNDes Moines23 min
Jun 22, 12:45 AM CDTSevere Thunderstorm WarningDVNDes Moines60 min
Jun 22, 1:18 AM CDTSevere Thunderstorm WarningDVNJohnson, Louisa, Muscatine27 min
Jun 22, 4:39 AM CDTFlash Flood WatchDVNBenton, Cedar, Des Moines, Henry, Iowa, Jefferson and 8 more7 hr
Jun 22, 5:27 AM CDTFlash Flood WarningDVNJohnson6 hr
Jun 22, 6:52 AM CDTFlash Flood WarningDVNDes Moines, Louisa6 hr
Jun 22, 7:50 AM CDTFlash Flood WarningDVNIowa, Linn6 hr
Jun 22, 7:57 AM CDTFlash Flood WarningDVNMuscatine6 hr
Jun 22, 3:16 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more24 hr
Jun 22, 6:24 PM CDTFlash Flood WarningDVNJohnson8 hr
Jun 22, 6:57 PM CDTFlash Flood WarningDVNDes Moines9 hr
Jun 22, 6:57 PM CDTSevere Thunderstorm WarningDVNHenry, Lee63 min

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.